Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 14, 2004, 2:33 PM CDT for Decatur County, Tennessee. It was in force for 27 min. 25 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2004, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 14, 2004, 3:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Decatur County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN | |
| Jul 14, 2:34 PM CDT | HAIL 1 | 3 E Scotts Hill, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 141933 SVRMEM TNC039-142000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN TENNESSEE * UNTIL 300 PM CDT * AT 233 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DECATURVILLE...MOVING SOUTHEAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 300 PM CDT INCLUDE...BATH SPRINGS. .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3572 8815 3555 8833 3545 8816 3554 8804 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:50 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jul 14, 2:50 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 AM CDT WED JUL 14 2004
.DISCUSSION...
AN AMPLIFIED PATTERN WILL CONTINUE OVER THE LOWER 48 FOR THE NEXT
SEVERAL DAYS WITH A STRONG UPPER HIGH IN THE WEST AND SHORT WAVES
CARVING A TROF IN THE EAST. THE TROF WILL FINALLY MOVE OFFSHORE
TUESDAY AND THE UPPER HIGH WILL EXPAND EASTWARD ACROSS THE CENTRAL
AND SOUTHERN STATES.
AT THE SURFACE WEAK HIGH PRESSURE WILL DOMINATE THE SOUTHEAST TODAY.
THE RESULT WILL BE ANOTHER HOT DAY OVER THE MID SOUTH. A HEAT
ADVISORY HAS BEEN POSTED FOR THE SOUTHERN HALF OF THE REGION. RELIEF
WILL COME FROM A COLD FRONT THAT WILL DROP SOUTHWARD ACROSS THE MID
SOUTH TONIGHT WITH ISOLATED SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL FOLLOW WITH MORE NORMAL TEMPERATURES FOR THE REMAINDER OF THE
WEEK. ANOTHER FRONT WILL APPROACH THE MID SOUTH FRIDAY AND SATURDAY
AND CAUSE INCREASING HUMIDITY WITH ISOLATED MAINLY DIURNAL
CONVECTION. THE FRONT WILL MOVE ACROSS THE REGION WITH SCATTERED
THUNDERSTORMS SUNDAY. HIGH PRESSURE WITH DRIER WEATHER WILL FOLLOW
MONDAY AND TUESDAY.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY TODAY FOR CROSS...CRITTENDEN...ST. FRANCIS...
LEE AND PHILLIPS COUNTIES.
MS...HEAT ADVISORY ALL AREAS TODAY.
MO...NONE.
TN...HEAT ADVISORY TODAY FOR SHELBY...FAYETTE...HARDEMAN...MCNAIRY
AND HARDIN COUNTIES.
&&
JCLHazardous weather outlook, Jul 14, 4:00 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT WED JUL 14 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-151000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 AM CDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... HEAT INDICES WILL REACH 105 TO 108 DEGREES ACROSS THE MID-SOUTH FROM ROUGHLY MEMPHIS SOUTHWARD THIS AFTERNOON. THIS AREA INCLUDES HELENA ...CLARKSDALE...TUNICA...TUPELO...OXFORD AND MEMPHIS. HEAT INDICES ACROSS THE REMAINDER OF THE MID SOUTH WILL REACH 100 TO 105 DEGREES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE MID SOUTH. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES ACROSS THE AREA FROM THE NORTH. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... ADDITIONAL THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER THURSDAY THROUGH MONDAY IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Local storm report, Jul 14, 2:25 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
225 PM CDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL DARDEN 35.63N 88.23W
07/14/2004 1.00 INCH HENDERSON TN POST OFFICE
&&
VOGELSANG/CORDEROThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:07 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 23 min |
| Jul 14, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 37 min |
| Jul 14, 3:28 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 32 min |
| Jul 14, 4:46 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.